MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC.-ANG WORLEY¿; INTRODUCER, CATHETER

MERIT MEDICAL SYSTEMS INC.-ANG WORLEY¿; INTRODUCER, CATHETER
Catalog Number WORLVI-75-5-62-07-RE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 08/12/2023
Type of Reportable Event Death
Event or Problem Description
Customer reports a right ventricular lead was successfully placed, then an atrioventricular node ablation was performed.Lastly, coronary sinus (cs) access was gained with the worley system.While searching for a vein to implant the lv lead, the patients blood pressure dropped.An emergent echo was performed showing a pericardial effusion.A pericardiocentesis was initiated and fluid was pulled off the pericardium.The patient kept having pulseless electrical activity (pea) events and pulmonary resuscitation was initiated.Eventually the patient passed and time of death was called.In review of the flouro images, the wire was in the cs outside of the cardiac shadow.This was believed to be the cause of the effusion.Follow-up mdt rep communication: "yes, the worley was thought to be the cause.".
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be established.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
WORLEY¿
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.-ANG
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.-ANG
14646 kirby dr
houston TX 77047
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key25243523
Report Number3011642792-2026-00081
Device Sequence Number10548469
Product Code DYB
UDI-Device Identifier00884450169797
UDI-Public00884450169797
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberWORLVI-75-5-62-07-RE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown